Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 3, NWS Glasgow, MT

September 30, 2013Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Sep 30, 2013, 3:07 AM MDT for Phillips County, Montana. It took effect at Sep 30, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2013, 3:07 AM MDT (09:07 UTC)
In effect from
Sep 30, 2013, 12:00 PM MDT
Expired
Sep 30, 2013, 8:35 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2013-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2013-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2536 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS75 KGGW 300907
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
307 AM MDT MON SEP 30 2013

MTZ060-302200-
/O.UPG.KGGW.HW.A.0002.130930T1800Z-131001T0000Z/
/O.NEW.KGGW.HW.W.0003.130930T1800Z-131001T0000Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
307 AM MDT MON SEP 30 2013

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...NOON THROUGH 6PM TODAY.

* WINDS...WESTERLY SUSTAINED WIND SPEEDS WILL RANGE FROM 30 TO 40
  MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...LOOSE OBJECTS SUCH AS LAWN FURNITURE...TRASH
  CANS...AND TWIGS...MAY BE BLOWN AROUND OR LOFTED AND CREATE
  HAZARDS FOR ANYONE OUTDOORS. EXPECT HAZARDOUS TRAVEL CONDITIONS
  FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS. ISOLATED POWER OUTAGES AND DOWNED TREE LIMBS ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021>023-302200-
/O.CON.KGGW.LW.Y.0036.130930T1500Z-131002T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
307 AM MDT MON SEP 30 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT TUESDAY FOR FORT PECK LAKE...

A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT FROM
9 AM THIS MORNING TO 6 PM MDT TUESDAY. 

* TIMING...STRONGER WINDS WILL ARRIVE AGAIN BY LATE THIS
  MORNING...PEAK DURING THE AFTERNOON...THEN SLIGHTLY DIMINISH AND
  LINGER THROUGH LATE TUESDAY AFTERNOON.

* WINDS...SUSTAINED WINDS FROM THE WEST THIS AFTERNOON AND EVENING
  MAY RANGE AS HIGH AS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.
  ALTHOUGH WINDS MAY DIMINISH SLIGHTLY TONIGHT... WESTERLY WINDS OF
  15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE STILL EXPECTED THROUGH
  TUESDAY.

* IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP 
  OR SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY
CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
3 follow-up statements
760 
WWUS75 KGGW 302020
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
220 PM MDT MON SEP 30 2013

MTZ060-010000-
/O.CON.KGGW.HW.W.0003.000000T0000Z-131001T0000Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
220 PM MDT MON SEP 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

* TIMING...THROUGH 6PM TODAY.

* WINDS...WESTERLY SUSTAINED WIND SPEEDS WILL RANGE FROM 30 TO
  40 MPH WITH GUSTS AS HIGH AS 60 MPH. 

* IMPACTS...LOOSE OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS...
   AND TWIGS...MAY BE BLOWN AROUND OR LOFTED AND CREATE 
  HAZARDS FOR ANYONE OUTDOORS. EXPECT HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS. ISOLATED POWER OUTAGES AND DOWNED TREE 
  LIMBS ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021>023-011200-
/O.CON.KGGW.LW.Y.0036.000000T0000Z-131002T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
220 PM MDT MON SEP 30 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT UNTIL
6 PM MDT TUESDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. WINDS
  WILL GRADUALLY REDUCE IN SPEED THIS EVENING BUT GUSTY WINDS WILL
  REMAIN POSSIBLE THROUGH LATE TUESDAY AFTERNOON. 

* WINDS...SUSTAINED WINDS FROM THE WEST THIS AFTERNOON AND
  EVENING MAY RANGE AS HIGH AS 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH. ALTHOUGH WINDS MAY DIMINISH SLIGHTLY TONIGHT... 
  WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE 
  STILL EXPECTED THROUGH TUESDAY. 

* IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP 
  OR SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY
CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
865 
WWUS75 KGGW 302250
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
450 PM MDT MON SEP 30 2013

MTZ060-010300-
/O.EXT.KGGW.HW.W.0003.000000T0000Z-131001T0300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
450 PM MDT MON SEP 30 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING...THROUGH 9PM THIS EVENING.

* WINDS...WEST WINDS WILL CONTINUE TO RANGE FROM 30 TO 40 MPH WITH
  GUSTS AS HIGH AS 60 MPH.

* IMPACTS...LOOSE OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS...
  AND TWIGS...MAY BE BLOWN AROUND OR LOFTED AND CREATE HAZARDS FOR
  ANYONE OUTDOORS. EXPECT HAZARDOUS TRAVEL CONDITIONS FOR HIGH
  PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADWAYS.
  ISOLATED POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021>023-010300-
/O.CON.KGGW.LW.Y.0036.000000T0000Z-131002T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
450 PM MDT MON SEP 30 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT UNTIL
6 PM MDT TUESDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. 
  WINDS WILL GRADUALLY REDUCE IN SPEED THIS EVENING BUT GUSTY 
  WINDS WILL REMAIN POSSIBLE THROUGH LATE TUESDAY AFTERNOON. 

* WINDS...SUSTAINED WINDS FROM THE WEST THIS AFTERNOON AND 
  EVENING MAY RANGE AS HIGH AS 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH. ALTHOUGH WINDS MAY DIMINISH SLIGHTLY TONIGHT... 
  WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE 
  STILL EXPECTED THROUGH TUESDAY.

* IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP 
  OR SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY
CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
175 
WWUS75 KGGW 010235
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MDT MON SEP 30 2013

MTZ060-010345-
/O.CAN.KGGW.HW.W.0003.000000T0000Z-131001T0300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
835 PM MDT MON SEP 30 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

AREA OBSERVATIONS INDICATE THAT STRONGER WINDS FROM EARLIER TODAY
HAVE DIMINISHED JUST ENOUGH THAT A HIGH WIND WARNING IS NO LONGER
WARRANTED. STRONG WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 45 MPH
ARE STILL POSSIBLE TONIGHT.

$$

MTZ016-017-021>023-011100-
/O.CON.KGGW.LW.Y.0036.000000T0000Z-131002T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
835 PM MDT MON SEP 30 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT UNTIL
6 PM MDT TUESDAY. 

* TIMING...CONTINUED GUSTY WINDS WILL PERSIST TONIGHT AND LINGER
  THROUGH LATE TUESDAY AFTERNOON.

* WINDS...WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  WILL BE COMMON.

* IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP 
  OR SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY
CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Sep 29, 8:21 PM MDT, 6 hours 46 minutes earlier.

Area forecast discussion, Sep 29, 8:21 PM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
821 PM MDT SUN SEP 29 2013

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...

UPDATED THE FORECAST TONIGHT TO CANCEL TODAYS LAKE WIND ADVISORY
AS WINDS HAVE DIMINISHED TO AROUND 10 KNOTS. MADE ONLY MINOR
ADDITIONAL ADJUSTMENTS INCLUDING SPRINKLES FOR TONIGHT ACROSS OUR
CENTRAL AND SOUTHERN ZONES. LAKE WIND ADVISORY STILL LOOKS SOLID
FOR MONDAY. BMICKELSON

PREVIOUS SHORT TERM DISCUSSION...UPPER LEVEL SHORTWAVE WILL
CONTINUE TO LIFT NORTHWARD INTO SASKATCHEWAN AS THE CWA REMAINS IN
ZONAL OR SLIGHT SOUTHWESTERLY FLOW ALOFT. GUSTY WINDS WILL
DIMINISH THIS EVENING ALLOWING FOR THE LAKE WIND ADVISORY FOR FORT
PECK LAKE TO BE DROPPED SHORTLY AFTER SUNSET BUT THEN THE
ATTENTION TURNS TO THE POTENTIAL FOR HIGH WINDS ON MONDAY FOR
PARTS OF THE FORECAST REGION.

MODEL GUIDANCE CONTINUES TO INDICATE STRONG MID-LEVEL WINDS. NAM
BUFKIT SOUNDINGS SHOW POTENTIAL TO SEE BOUNDARY LAYER MIXING ALL
THE WAY UP TO 650MB TO 700MB LATE IN THE AFTERNOON. COLD FRONT
WILL PUSH THROUGH AND MAY PROVIDE ENOUGH LIFT TO GENERATE A FEW
SPRINKLES OR ISOLATED SHOWERS AS IT INTERACTS WITH SOME LOW/MID
LEVEL MOISTURE. ASSOCIATED SHORTWAVE MAY ALSO PROVIDE ENOUGH PVA
TO ENHANCE DYNAMICAL FORCING FOR ASCENT. THIS PVA MAY LIMIT SOME
OF THE GUST POTENTIAL AND SO DID NOT HAVE HIGH ENOUGH CONFIDENCE
TO ISSUE HIGH WIND WATCH FOR MOST OF THE CWA. GIVEN DEEP
VERTICALLY MIXED LAYER THAT IS EXPECTED COMBINED WITH SUPPORTIVE
LOW/MID LEVEL LAPSE RATES AND STRONG MID LEVEL WINDS HOWEVER...IT
SHOULD STILL TURN OUT TO BE A VERY WINDY DAY ACROSS NORTHEAST
MONTANA. IN FACT...SHOWERS MAY HELP TO TRANSPORT SOME OF THE
HIGHER MOMENTUM AIR DOWN TO THE SURFACE. AT THIS TIME...FEEL THAT
SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS EXCEEDING 50 ARE
POSSIBLE.

CANNOT RULE OUT THE POSSIBILITY FOR AN ISOLATED GUST TO
HIGH WIND WARNING CRITERIA...ESPECIALLY IF PVA IS NOT AS MUCH OF
AN INFLUENCE AS THOUGHT. ADDITIONALLY...COLD AIR ADVECTION BEHIND
FRONTAL PASSAGE MAY ASSIST IN DRIVING DOWN STRONGER
WINDS...ALTHOUGH THE TIMING OF THE BEST CAA MAY BE JUST A BIT TOO
LATE IN THE EVENING OR AT NIGHT TO COINCIDE WITH THE STRONGEST
WIND POTENTIAL. NEVERTHELESS...FAVORED LOCATIONS SUCH AS KING
COULEE...SOUTH SAWMILL...MALTA SOUTH...ETC...SHOULD MONITOR
POTENTIAL FUTURE FORECASTS AS HIGH WIND IS CERTAINLY AN ISOLATED
POSSIBILITY. CURRENTLY WILL ISSUE HIGH WIND WATCH FROM NOON TO 6PM
TOMORROW WHERE CONFIDENCE IS GREATEST. NIGHT SHIFT CAN EXPAND UPON
THIS OR EVEN UPGRADE IF NECESSARY OR IF GUIDANCE POINTS TOWARD A
BROADER HIGH WIND EVENT. GIVEN GUSTY WIND POTENTIAL COULD PERSIST
THROUGH TUESDAY...LAKE WIND ADVISORY FOR FORT PECK LAKE WILL ALSO
BE HOISTED FROM LATE MONDAY MORNING THROUGH 6PM TUESDAY. MALIAWCO

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
NEXT SYSTEM THAT MOVES THROUGH ABOUT THURSDAY CONTINUES TO HAVE
SOME UNCERTAINTY. 12Z MODELS SEEM TO BE PUSHING THE PRECIP MAINLY
ACROSS THE SOUTHERN ZONES AND POINTS SOUTH WITH SOME DRYING
THURSDAY NIGHT INTO FRIDAY. GFS IS SUGGESTING CLEARING THURSDAY
NIGHT WITH LIGHT WINDS AND POSSIBLY SOME GOOD RADIATIONAL COOLING
WHILE THE ECMWF HAS MORE CLOUDS AND THE POSSIBILITY OF LIGHT
PRECIPITATION. WITH 850 MB TEMPS DROPPING BELOW 0C...NUDGED TEMPS
DOWN A BIT. REST OF FORECAST LOOKED GOOD. TFJ

PREVIOUS DISCUSSION...
EXTENDED FORECAST PERIOD BEGINS WITH THE GENERAL UPPER-LEVEL FLOW
REGIME SHOWING A LARGE-SCALE TROUGH STRETCHING FROM THE PACIFIC
COASTLINE THROUGH THE WESTERN STATES AND UP TOWARD THE GREAT LAKES
REGION. THIS INITIALLY PLACES A SOUTHWESTERLY FLOW ALOFT OVER
NORTHEAST MONTANA. THROUGHOUT THE MID-WEEK TIME PERIOD A NUMBER OF
EMBEDDED MUCH SMALLER-SCALE FEATURES INCLUDING SHORT WAVE TROUGHS
AND RIDGES PASS OVER OUR AREA.

BY THURSDAY NIGHT...THE MAIN TROUGH AXIS PUSHES THROUGH THE
REGION...INTRODUCING LARGE-SCALE RIDGING OVER NORTHEAST MONTANA BY
EARLY SATURDAY MORNING.

SIGNIFICANT MODEL DISCREPANCIES SNEAK INTO THE PICTURE BY EARLY
SUNDAY MORNING...DRASTICALLY REDUCING FORECAST CONFIDENCE BY THE
END OF THIS FORECAST PERIOD.

ANY PRECIPITATION DEPICTED BY THE VARIOUS MODEL SOLUTIONS IS NOT
EXPECTED TO BE OF ANY GREAT IMPACT. MORE SO...LIGHT AND SCATTERED
AMOUNTS OF RAIN. PROBABLY MORE SPRINKLES LIKELY THAN MOST ANYTHING
ELSE AS QPF OUTPUT IS WEAK AND POORLY CORRELATED BETWEEN THE
MODELS.

FRIDAY AND SATURDAY MORNINGS LOOK TO BE OUR COLDEST PERIODS OF THE
FORECAST ON THE BACKSIDE OF THE CLEARING LARGE TROUGH. FREEZING
TEMPERATURES MAY BE POSSIBLE...ESPECIALLY ACROSS OUT NORTHERN
ZONES. BMICKELSON

&&

.AVIATION...
VFR. WIND WILL CONTINUE FROM THE WEST-SOUTHWEST ACROSS THE REGION
THROUGH THE NIGH-TIME HOURS. THE GUSTY WINDS EXPERIENCED THIS
AFTERNOON HAS CALMED DOWN WITH THE SETTING SUN AND DECOUPLING OF
THE ATMOSPHERE. AFTER 18-20Z TOMORROW ACROSS THE REGION EXPECT
ANOTHER ROUND OF STRONG WEST WINDS WITH GUSTS TO 40 KTS POSSIBLE
AT THE TERMINAL LOCATIONS THROUGH SUNSET.         PROTON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH MONDAY AFTERNOON FOR SOUTHWEST PHILLIPS.

LAKE WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MDT TUESDAY FOR FORT
PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND
SOUTHERN VALLEY...GARFIELD...MCCONE...PETROLEUM.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 29, 3:28 PM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
328 PM MDT SUN SEP 29 2013

MTZ016-017-021>023-059-061-301100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-NORTHERN PHILLIPS-NORTHERN VALLEY-
328 PM MDT SUN SEP 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH THIS EVENING BEFORE DIMINISHING OVERNIGHT. A LAKE WIND
ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EVEN STRONGER WINDS WILL DEVELOP TOMORROW AFTERNOON WITH WEST
WINDS OF 30 TO 40 MPH. A FEW GUSTS MAY EXCEED 50 MPH. ALTHOUGH
WINDS WILL LESSEN TOMORROW NIGHT...WEST WINDS OF 15 TO 25 MPH AND
GUSTS TO 35 MPH MAY PERSIST THROUGH TUESDAY AFTERNOON. A LAKE WIND
ADVISORY AGAIN GOES INTO EFFECT UNTIL 6PM TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ018>020-024>027-062-301100-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
EASTERN ROOSEVELT-
328 PM MDT SUN SEP 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
THROUGH THIS EVENING BEFORE DIMINISHING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EVEN STRONGER WINDS WILL DEVELOP TOMORROW AFTERNOON WITH WEST
WINDS OF 25 TO 35 MPH. A FEW GUSTS MAY EXCEED 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ060-301100-
SOUTHWEST PHILLIPS-
328 PM MDT SUN SEP 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP TOMORROW AFTERNOON
AND PERSIST INTO THE EVENING. WINDS OF 30 TO 40 MPH AND GUSTS UP
TO 60 MPH ARE POSSIBLE. A HIGH WIND WATCH GOES INTO EFFECT FROM NOON
UNTIL 6PM MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.